MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 31MECJ-502
Medical Device Problem Codes Incomplete Coaptation (2507); Patient-Device Incompatibility (2682); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Dyspnea (1816); Syncope/Fainting (4411); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a 23mm sjm regent heart valve (30267042) was implanted in the aortic valve and a 31mm sjm masters series valve expanded cuff (30513648) was implanted in the mitral valve during a double valve replacement.On a later date, the patient presented with shortness of breath and syncopal episodes.The aortic valve and mitral valve were both experiencing resistance or sticking.On (b)(6) 2022, another double valve replacement was performed.For the aortic valve, the 23mm sjm regent heart valve (30267042) was explanted and replaced with a 21mm sjm regent heart valve (30866094).For the mitral valve, the 31mm sjm masters series valve expanded cuff (30513648) was explanted and replaced with a 31mm sjm masters series valve expanded cuff (30627400).The patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of stuck valves was reported.The valve was returned for examination and biological material was present on the valve, which limited the leaflet motion.The valve was cleaned and sent for functional testing, which found that the valve functioned normally.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The biological material obstructing the leaflet's motion caused the partial obstruction of the leaflets, which could have contributed to the reported regurgitation.There is no indication of a product quality issue with regards to manufacture, design, or labeling.H6.Medical device problem code: code 4012 physical resistance/sticking removed.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the 23mm sjm regent heart valve (30267042) had one leaflet that was fully closed, which may have been caused by the pannus formation.For the 31mm sjm masters series mitral valve expanded cuff (30513648), there was difficulty closing the valve completely, which may have been caused by the pannus formation.The patient's international normalized ratio (inr) was 2.9.The patient was taking the vitamin k antagonist acetrome 4mg once daily.

Brand Name
MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15451388
Report Number2135147-2022-01245
Device Sequence Number17643616
Product Code LWQ
UDI-Device Identifier05414734006613
UDI-Public05414734006613
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2026
Device Model Number31MECJ-502
Device Catalogue Number31MECJ-502
Device Lot Number7982599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SJM MASTERS SERIES VALVE EXPANDED CUFF, 31MECJ-502; SJM REGENT HEART VALVE, 23AGN-751, SN (B)(4)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age21 YR
Patient SexMale
Patient Weight49 KG